MAUDE Adverse Event Report: DEPUY MITEK LLC US IDEAL SUTGRASPER 30 DEG *EA; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US IDEAL SUTGRASPER 30 DEG *EA; SUTURE/NEEDLE PASSER, REUSABLE
Catalog Number 251721
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and inspected.The complaint cannot be confirmed.A visual inspection revealed no hair or any other similar foreign materials that may be perceived as hair on or inside the device which may be observed by the end user upon receiving the device.Given this observation, we cannot discern a root cause for the issue reported by the customer.A non-conformance search was conducted to investigate any defects identified during production that may contribute to the complaint condition.No non-conformance was identified for this part-lot number combination.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4)-incomplete.The expiration date is unknown.
 
Event or Problem Description
It was reported by the customer via phone that during a shoulder repair procedure, but prior to use on the patient, the customer's ideal suture grasper 30 degree had a long hair inside the device.The case was completed with another like-device with no patient harm or delay.The customer was not present and could not provide any additional information.The device is being returned for evaluation.

Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8378764
Report Number1221934-2019-56511
Device Sequence Number19564567
Product Code NBH
UDI-Device Identifier10886705012299
UDI-Public10886705012299
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number251721
Device Lot Number1L85499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2019
Initial Report FDA Received Date02/28/2019
Patient Sequence Number1